Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, June 17, 2006

June 17, 2006 · NWS TSA · 5 events in 3 counties and zones

3 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 17, 1:50 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 17, 1:50 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT SAT JUN 17 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED
CLOUD COVER HAVE KEPT TEMPERATURES IN CHECK TODAY WITH
READINGS GENERALLY IN THE 70S AND LOWER 80S THIS AFTERNOON.
THE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH AID OF
SHORTWAVES ASSOCIATED WITH A 500 MB LONG WAVE TROF MOVING
THROUGH THE CENTRAL AND SOUTHERN PLAINS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH
THROUGH TONIGHT AS THE 500 MB LONG TROF MOVES THROUGH
THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON ALONG A SURFACE BOUNDARY THAT IS CURRENTLY
ACROSS WESTERN OKLAHOMA AND MOVE OFF TO THE EAST-SOUTHEAST
DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THE STORMS COULD
BE SEVERE THIS EVENING WITH CAPE VALUES APPROACHING 2000 J/KG AND
LI VALUES OF AROUND -5. DEEP LAYER SHEAR IS MARGINAL AND WOULD NOT
EXPECT ANY TORNADIC SUPERCELLS. WIND GUSTS TO 60 MPH AND LARGE
HAIL WOULD BE THE MAIN CONCERNS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH
BY SUNDAY NIGHT AS THE 500 MB TROF MOVES EAST OF THE AREA. WILL
GO WITH A DRY FORECAST MON-SAT WITH TEMPERATURES WARMING INTO
THE 90S PRETTY MUCH EACH AFTERNOON. POPS MAY NEED TO BE ADDED
TO LATER FORECASTS LATE IN THE PERIOD AS A FRONTAL BOUNDARY
SAGS INTO FRIDAY NIGHT INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  71  95 /  60  20   0   0
FSM   67  88  69  93 /  70  40  10  10
MLC   68  88  68  91 /  60  20   0   0
BVO   66  91  66  95 /  70  20   0   0
FYV   68  84  64  88 /  70  40  10  10
BYV   67  83  67  89 /  70  40  10  10
MKO   67  88  69  93 /  60  20   0  10
MIO   67  90  67  93 /  70  20   0   0
F10   67  89  68  92 /  60  20   0   0
HHW   71  90  70  92 /  70  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jun 17, 12:00 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUN 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1236 PM CDT SAT JUN 17 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A VERY WARM AND SOMEWHAT UNSTABLE AIRMASS REMAINS OVER THE REGION
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
AND EVENING AS WARMING TEMPERATURES INCREASE THE INSTABILITY. A
WEAKENING MCS FROM THIS MORNING LEFT AN WEAK BOUNDARY ACROSS SOUTHEAST
OKLAHOMA THAT BECAME A FOCUS FOR A 2 TO 4 INCH RAINFALL EVENT ACROSS
LATIMER AND LE FLORE COUNTIES. THIS TYPE OF HEAVY RAIN IS
POSSIBLE AGAIN TONIGHT AS THE UPPER LEVEL WAVE MOVES OVER THE REGION.

INSTABILITY IS LIMITED AND SEVERE WEATHER IS NOT EXPECTED BUT CAN NOT
BE COMPLETELY RULED OUT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL MOVE EAST OF THE AREA BY MONDAY WITH
GENERALLY FAIR WEATHER WITH ABOVE NORMAL TEMPERATURES EXPECTED FOR
MOST OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Norman radar (KTLX), 66 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Okfuskee

When
June 17, 4:24 PM CST to 4:54 PM CST
Where
Okfuskee County, 3 mi S of Paden
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.450, -96.567

Hail, Okfuskee

When
June 17, 4:28 PM CST to 4:44 PM CST
Where
Okfuskee County, 2 mi SE of Paden
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.483, -96.533

Thunderstorm Wind, Creek

When
June 17, 5:05 PM CST
Where
Creek County, Kiefer
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
35.950, -96.067

Strong thunderstorm wind blew down trees, one of which fell on a home damaging it.

Thunderstorm Wind, Tulsa

When
June 17, 5:27 PM CST
Where
Tulsa County, Glenpool
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.950, -96.000

KOTV storm chasers estimated 60 mph thunderstorm wind gusts.

Hail, Tulsa

When
June 17, 5:31 PM CST
Where
Tulsa County, Owasso
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.267, -95.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514390, 5514391, 5514387, 5514389, 5514388.